Alert archive / Nevada / Flash Flood Warnings in 1996
Flash Flood Warning 49, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 7, 1996, 2:16 AM PDT for Clark County, Nevada. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1996, 2:16 AM PDT (09:16 UTC)
- Expired
- Sep 7, 1996, 3:15 AM PDT
- In force
- 59 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 9.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3176 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 070919 FFWLAS NVC003-071015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 216 AM PDT SAT SEP 7 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 315 AM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH NEVADA ...SOUTHERN CLARK COUNTY AT 215 AM PDT...LAS VEGAS RADAR SHOWED AN AREA OF SEVERE THUNDERSTORMS OVER EXTREME SOUTHERN CLARK COUNTY. STRONGEST STORMS WERE LOCATED OVER THE SEARCHLIGHT AREA WITH OTHER STRONG STORMS 5 MILES WEST OF LAUGHLIN AND ANOTHER STORM OVER COTTENWOOD COVE. ALL OF THESE STORMS WERE MOVING TO THE NORTHEAST AT 10 TO 15 MPH. THESE STORMS DO HAVE A HISTORY OF HEAVY RAIN. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 8:54 PM PDT, 5 hours 22 minutes earlier.
Area forecast discussion, Sep 6, 8:54 PM PDT, 5 hours 22 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 PM PDT FRI SEP 6 1996 BUSY NIGHT WITH LITTLE TIME TO LUK AT NEW DATA (WHICH IS FINALLY COMING IN). SVRL SVR TSTMS DURING THE EVE ACRS TRI-STATE REGION. TSTMS HAVE MOVD OFF FOR NOW EXCEPT FOR STG CELL IN ERN SBD COUNTY BUT NEW SHRTWV...SHOWN WELL ON H3 CHARTS...MOVG INTO SRN NV AND SERN CA ATTM. THIS SHRTWV HAS KICKED OFF A COUPLE WEAKER CELLS OVR CNTRL CLARK EARLIER AND SEEMS TO BE HELPING THE CELLS OVER ERN SBD COUNTY RIGHT NOW. AM CONCERNED THAT NEW STORMS WL POP OVR MOHAVE COUNTY BY MIDNIGHT AS SHORTWV INTERACTS WITH DEEP LOW LVL MSTR. WL KEEP POPS IN AREA INTO THE EARLY MORNING HOURS AND WORD ACCORDINGLY. QUICK LUK AT NEW ETA...THE BEST MODEL LAST WK OR MORE...SHOWS MSTR TO RMN OVR AREA AND POSSIBLE EVEN INC AGAIN BY SUN. WL NOT MAKE ANY CHANGES AND FCST COVERS MOST OF THIS BUT MID CREW WL HOPEFULLY HAVE A LITTLE MO,RE TIME TO EXAMINE NEW DATA. LAS 011. SKRBAC
In the hours before
Special weather statement, Sep 6, 8:44 PM PDT, 5 hours 32 minutes before
CAZ019-070545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 844 PM PDT FRI SEP 6 1996 ...STRONG THUNDERSTORMS OVER EASTERN SAN BERNARDINO COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR IN LAS VEGAS INDICATED SEVERAL STRONG THUNDERSTORMS FROM 15 MILES SOUTHEAST OF BAKER TO 25 MILES SOUTH OF BAKER. THE STORMS WERE SHOWING SLOW EASTWARD MOVEMENT AS THUNDERSTORMS WERE MOVING EASTWARD BUT REDEVELOPING OVER THE SAME AREA. THE STORMS ARE LIKELY PRODUCING HEAVY RAIN...SMALL HAIL...GUSTY WINDS AND DANGEROUS LIGHTNING. PERSONS PLANNING TRAVEL INTO THIS REMOTE AREA...ESPECIALLY CAMPERS AND 4-WHEELERS SHOULD BE AWARE THAT SOME WASHES MAY BE FLOWING WITH WATER. KEEP A CLOSE EYE ON THE WEATHER AND DON'T CAMP NEAR NORMALLY DRY WASHES. REMEMBER...FLASH FLOODING CAN OCCUR MILES FROM THE PARENT THUNDERSTORM. STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE. SKRBAC
Local storm report, Sep 6, 9:50 PM PDT, 4 hours 26 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS, NV
949 PM PDT FRI SEP 6 1996
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM KINGMAN AZ 60 MPH TSTM GUST
09/06/96 MOHAVE WINDS TO 60 MPH REPORTED
BY SHERIFFS OFFICE WITH
VISIBILITY DOWN TO ZERO.
HEAVY RAIN AND SMALL HAIL
REPORTED ALONG WITH SOME
FLOWING WASHES.
0410 PM KINGMAN AZ .75 INCH HAIL
09/06/96 MOHAVE MOHAVE COUNTY SHERIFFS
OFFICE IN KINGMAN REPORTED
3/4 INCH HAIL AND POWER
OUTAGES.
0415 PM KINGMAN AZ 1 INCH HAIL
09/06/96 MOHAVE ONE INCH DIAMETER HAIL
REPORTED BY MOHAVE COUNTY
SHERIFFS OFFICE ALONG WITH
STRONG WINDS AND HEAVY
RAIN IN KINGMAN.
0425 PM KINGMAN ARPT AZ .75 INCH HAIL
09/06/96 MOHAVE DIME SIZE HAIL AND OVER A
` THIRD INCH /.35/ OF RAIN.Special weather statement, Sep 6, 10:36 PM PDT, 3 hours 40 minutes before
CAZ019-070740- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1036 PM PDT FRI SEP 6 1996 ...STRONG THUNDERSTORMS CONTINUE OVER PORTIONS OF EASTERN SAN BERNARDINO COUNTY... AT 1030 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A STRONG THUNDERSTORM OVER THE BRISTOL MOUNTAINS OR ABOUT 20 TO 25 MILES SOUTH OF BAKER OFF INTERSTATE 15. THE STORM WAS MOVING SLOWLY SOUTHEAST AROUND 10 MILES AN HOUR. A COUPLE OTHER THUNDERSTORMS WERE LOCATED NORTHEAST OF THIS THUNDERSTORM BUT THEY WERE NOT AS STRONG. THIS STRONG THUNDERSTORM SOUTH OF BAKER IS LIKELY PRODUCING LOCALLY HEAVY RAIN...SMALL HAIL...STRONG WIND GUSTS AND DANGEROUS LIGHTNING. NORMALLY DRY WASHES MAY BE RUNNING WITH WATER AND ANYONE TRAVELLING THROUGH THIS REMOTE REGION SHOULD BE ALERT FOR WATER FLOWING ACROSS THE ROAD. DO NOT CAMP NEAR NORMALLY DRY WASHES AND PAY CLOSE ATTENTION TO ANY NEARBY THUNDERSTORMS...ESPECIALLY IF YOU ARE DOWNSTREAM FROM WHERE THE RAIN IS FALLING. REMEMBER...FLASH FLOODING CAN OCCUR MILES FROM WHERE THE RAIN ACTUALLY FALLS. STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE. SKRBAC
Special weather statement, Sep 7, 12:42 AM PDT, 1 hour 34 minutes before
NVZ009-070845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1241 AM PDT SAT SEP 7 1996 ...THUNDERSTORMS MOVING ACROSS EXTREME SOUTHERN CLARK COUNTY... AT 1230 AM PDT...LAS VEGAS RADAR SHOWED THUNDERSTORMS MOVING OVER EXTREME SOUTHERN NEVADA. THESE STORMS WERE LOCATED 5 MILES WEST OF SEARCHLIGHT AND WERE MOVING TO THE NORTHEAST AT 15 MILES AN HOUR. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY.
Special weather statement, Sep 7, 1:53 AM PDT, 23 minutes before
NVZ009-CAZ019-070955- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 152 AM PDT SAT SEP 7 1996 ...THUNDERSTORMS CONTINUE MOVING ACROSS EXTREME SOUTHERN CLARK COUNTY AND NORTHEASTERN SAN BERNARDINO COUNTY... AT 150 AM PDT...LAS VEGAS RADAR SHOWED THUNDERSTORMS MOVING OVER EXTREME SOUTHERN NEVADA AND NORTHEASTERN SAN BERNARDINO COUNTY CALIFORNIA. THESE STORMS WERE LOCATED 5 MILES NORTHWEST OF SEARCHLIGHT AND EXTENDED SOUTHEAST TO 10 MILES WEST OF NEEDLES. THESE STORMS WERE MOVING TO THE NORTHEAST AT 10 MILES AN HOUR. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:16 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 59 min |
| Sep 7, 3:20 AM PDT | Flash Flood Warning | VEF | Clark | 70 min |
| Sep 7, 5:31 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 44 min |
Nearby
Flash Flood Warnings in Nevada, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.